Alert archive / California / Gale Watches in 2021

Gale Watch 28, NWS Los Angeles, CA

June 14, 2021

NWS Los Angeles, CA issued this gale watch at Jun 14, 2021, 2:55 AM PDT. It took effect at Jun 15, 2021, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 14, 2021, 2:55 AM PDT (09:55 UTC)
In effect from
Jun 15, 2021, 3:00 PM PDT
Expired
Jun 14, 2021, 2:06 PM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted.

795 
WHUS76 KLOX 140955
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
255 AM PDT Mon Jun 14 2021

PZZ670-141800-
/O.CAN.KLOX.SC.Y.0075.000000T0000Z-210614T1000Z/
/O.EXB.KLOX.SC.Y.0079.210614T1900Z-210615T2200Z/
/O.NEW.KLOX.GL.A.0028.210615T2200Z-210616T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM PDT
TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and
  combined seas of 8 to 10 feet are possible when conditions are 
  worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, from noon today to 3 PM 
  PDT Tuesday. For the Gale Watch, from Tuesday afternoon 
  through late Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ650-141800-
/O.CAN.KLOX.SC.Y.0080.000000T0000Z-210614T1000Z/
/O.EXB.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-141800-
/O.CON.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.UPG.KLOX.GL.A.0027.210614T2200Z-210616T1000Z/
/O.NEW.KLOX.GL.W.0034.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and
  combined seas of 7 to 10 feet expected when conditions are 
  worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Wednesday. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ645-141800-
/O.EXB.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
255 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
089 
WHUS76 KLOX 141610
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
910 AM PDT Mon Jun 14 2021

PZZ673-676-150015-
/O.CON.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.CON.KLOX.GL.W.0034.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
910 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet expected when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Wednesday. For the Small Craft Advisory, until 3 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ670-150015-
/O.CON.KLOX.SC.Y.0079.210614T1900Z-210615T2200Z/
/O.CON.KLOX.GL.A.0028.210615T2200Z-210616T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
910 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  combined seas 9 to 11 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Tuesday. 
  For the Gale Watch, from Tuesday afternoon through late 
  Tuesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ645-150015-
/O.CON.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
910 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-150015-
/O.CON.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
910 AM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
974 
WHUS76 KLOX 142106
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
206 PM PDT Mon Jun 14 2021

PZZ673-676-150515-
/O.CAN.KLOX.SC.Y.0079.000000T0000Z-210614T2200Z/
/O.CON.KLOX.GL.W.0034.210614T2200Z-210616T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
206 PM PDT Mon Jun 14 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet expected when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ670-150515-
/O.EXT.KLOX.SC.Y.0079.000000T0000Z-210615T0000Z/
/O.EXB.KLOX.GL.W.0034.210615T0000Z-210616T1000Z/
/O.UPG.KLOX.GL.A.0028.210615T2200Z-210616T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
206 PM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  combined seas 7 to 10 feet expected when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Gale Warning, until 3 AM PDT Wednesday. For the 
  Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ655-150515-
/O.EXA.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
206 PM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-150515-
/O.CON.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
206 PM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-150515-
/O.CON.KLOX.SC.Y.0079.210614T2200Z-210615T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
206 PM PDT Mon Jun 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Jun 13, 10:23 PM PDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 13, 10:23 PM PDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1023 PM PDT Sun Jun 13 2021

.SYNOPSIS...13/828 PM.

A significant heat wave this week will take afternoon
temperatures to near record levels with the hottest readings
occurring Tuesday through Thursday. There will be strong and
gusty north winds Monday and Tuesday, especially on the Santa
Barbara south coast and through the Interstate 5 corridor.

&&

.SHORT TERM (SUN-WED)...13/826 PM.

Upper level high pressure system strengthening over the 4 corners
area while a broad upper level trough remains anchored off the
west coast. Southwest flow aloft will continue across Southwest
California through Monday, with heights gradually increasing
across the region. Upper level ridge of high pressure then
builds westward into Southwest California on Tuesday, leading
to a heat wave that will dominate our weather concerns for the
remainder of the week. In the evening update, have converted
the excessive heat watches to warnings for the mountains and
deserts for Tuesday through Friday, and the valleys/Santa Monica
mountains Tuesday through Wednesday, due to the high confidence
in these areas reaching widespread triple digit heat with high
to very high heat risk impacts. Have left the heat watches in
effect for the LA county coast and Santa Barbara south coast
due to some uncertainty in the extent of the heat for these areas,
and whether they should be converted to an excessive heat warning
or heat advisory. However, there remains potential for local
temperatures to climb to around 100 degrees across wind prone
canyons and foothills of the Santa Barbara south coast and inland
areas of the LA county coast/Hollywood Hills due to northerly wind
influence.

In the short term, satellite imagery showing low clouds and fog
returning to the Central Coast this evening, and eventually
expected to spread into the LA county coast later tonight. Due to
the shallow and strong marine inversion, there is the potential for
patchy dense fog. Another round of gusty sundowner winds occurring
across western portions of the Santa Barbara south coast/foothills
tonight, with a wind advisory in effect. As of 8 pm, Santa
Barbara-Santa Maria gradient has climbed to -4.8 mb, resulting
in wind gusts up to 49 mph at Gaviota Hills and 44 mph at Refugio
Hills. However, humidity values are somewhat elevated across these
areas tonight.

Latest 00z NAM model and earlier high resolution WRF date still
indicating the potential for warmer and drier sundowner wind
event, especially on Tuesday when temperatures could climb into
the 90s to around 100 degrees and humidity values could fall to
around 10 percent across wind prone canyons/foothills. The
Santa Barbara-Santa Maria gradient is expected to exceed -5 mb
Monday evening, with the Santa Barbara-Bakersfield gradient
peaking around -7 mb by late Monday night. Wind gusts of 35 to 50
mph can be expected from Gaviota to San Marcos Pass on Monday
evening, and eventually in the foothills above Santa Barbara and
Montecito overnight. Isolated gusts up to 60 mph will be possible
in the most wind prone areas on Monday night, such as Gaviota Hills
and Montecito Hills. Humidity values will initially start out
above 25 percent Monday evening, but is expected to lower
on Tuesday into Tuesday evening. A Red Flag Warning is in effect
for the Santa Barbara county south coast and mountains from Monday
evening through Tuesday night. For additional fire weather
information, please refer to the fire discussion below.

*** From previous discussion ***
For Monday night/Tuesday morning, a WIND ADVISORY will be needed
again with a chance that a warning may be needed. Otherwise,
there will also be some northerly winds through the
I-5 Corridor, but do not anticipate any widespread
advisory-level winds at this time.

The second issue for the short term will be temperatures as a
rather impressive heat wave is on tap for the area. With the
rising H5 heights and squashed marine inversion, temperatures
will be on the upswing. At this time, it looks like Tuesday will
be the warmest day across the entire area as neutral or weak
offshore gradients (LAX-DAG) are forecast Tuesday morning helping
temperatures approach record levels (especially away from the
coast). On Wednesday, confidence in the temperature forecast
becomes moderate at best. H5 heights peak on Wednesday, but models
indicate strengthening onshore gradients. So, interior sections
(mountains/deserts/etc.) should continue to warm, hovering around
record levels. The lower confidence on Wednesday is for the coasts
and coastal valleys. The strengthening onshore gradients will be
in a timing battle with a much warmer boundary layer. Current
forecast calls for some slight cooling along the coast and warming
for the coastal valleys. However, if the increasing onshore flow
allows for an earlier return of a sea breeze, temperatures could
be noticeably cooler than currently forecast (but still well above
seasonal normals).

Finally with the forecast location of the upper level high, the
door to monsoonal mositure will be open. However, at this time, no
model indicates any noticeable surge of mid-level moisture. So, at
worst, there may be some scattered high clouds drifting about on
Tuesday and Wednesday.

.LONG TERM (THU-SUN)...13/154 PM.

For the extended, 12Z models continue to exhibit decent synoptic
agreement. Main feature of note will be the gradual weakening of
the upper level high over the 4 Corners through the period. Near
the surface, moderate onshore gradients are forecast to continue.

Forecast-wise, the main issue will continue to be temperatures.
With the upper level high gradually weakening, H5 heights will
decrease over the area. With the continued onshore flow near the
surface, a gradual cooling trend is expected for all areas into
the weekend. However, temperatures will remain above seasonal
normals through the period. Currently, EXCESSIVE HEAT WATCHES
remain in effect through Friday away from the coastal zones and
will remain in place with the afternoon forecast. Otherwise, later
in the extended period (Friday through Sunday), there is expected
to be some return of marine layer stratus/fog to the coastal plain
and lower coastal valleys. Monsoon door remains open through
Friday, but models continue to indicate no significant surge of
moisture that would be problematic. So, forecast will remain dry.

&&

.AVIATION...14/0520Z.

At 0520Z at KLAX, the marine layer was 800 feet deep. The top of
the inversion was around 1700 feet with a temperature of 26 C.

High confidence in valley and desert TAFs and moderate confidence
in coastal TAFs. High confidence in LIFR conditions developing at
KSMX and KSBP with a 50% chance of 1/4SM FG. For KOXR/KCMA/KSBA,
there is a 30-40% chance of IFR/LIFR cigs after 08Z. Timing of
arrival of low clouds at KLAX/KLGB/KSMO may be off by +/- an hour
or two. Good confidence in IFR conditions with a 40% chance of
LIFR.

KLAX... Moderate confidence in TAF. Low clouds may arrive between
06Z and 10Z. IFR cigs are likely, with a 40% chance of LIFR. Any
east wind component will likely remain 6 kt or less.

KBUR...High confidence in CAVU TAF.

&&

.MARINE...13/827 PM.

Patchy fog, locally dense with visibility under one mile, will
continue across much of the coastal waters through Monday. The
poorest visibility and most widely spread conditions will occur in
the overnight and morning hours.

Across the outer waters... Winds will be at least Small Craft
Advisory (SCA) level through Wednesday with gale force winds
likely Monday afternoon through Wednesday, especially from near
Point Conception southward. Seas will be SCA level Tuesday evening
through Wednesday. Otherwise, conditions will be below SCA level.

Across the inner waters north of Point Sal... Winds will be SCA
level during the afternoon and evening hours through Wednesday.
Seas may be SCA level on Wednesday. Otherwise, conditions will be
below SCA level.

Across the inner waters south of Point Conception... SCA level
winds and seas are likely across western portions of the Santa
Barbara Channel tonight and Tuesday during the afternoon and
evening hours, and across most of the waters Monday afternoon and
evening. There is a thirty percent chance of gale force winds
across western portions of the Channel Monday evening. Otherwise
and elsewhere, conditions will be below SCA level.

&&

.FIRE WEATHER...13/851 PM.

High pressure building from the southwest will bring an extended
period of hot temperatures and low humidities to the area this week.
Gusty northerly winds will return to southern Santa Barbara County
this evening with gusts between 30 and 40 mph west of Goleta and in
the foothills. Northerly gradients will increase Monday night into
Tuesday resulting in winds gusting to between 40 and 50 mph with
isolated gusts to 60 mph, especially in the Gaviota/Refugio areas and
in the Montecito Hills. Humidites will remain relatively high
tonight but lower Monday and especially on Tuesday when humidities
will drop into the teens and single digits resulting in several hours
of red flag conditions. Overnight recoveries will be poor in the
foothills and mountains and below passes and canyons. Hot
temperatures expected during the daytime with highs Tuesday in the
80s and 90s along the Santa Barbara County south coast and lower
100's in the mountains. It will remain very warm overnight with some
areas staying above 80 degrees much of the night.

Gusty northerly winds also expected in the Interstate 5 corridor,
including parts of the Santa Clarita Valley, Monday and Tuesday
nights with lowering humidities resulting in several hours of elevated
fire weather conditions.

Elsewhere, hot and dry conditions will persist most of the week. For
coastal areas, the hottest day will likely be Tuesday as onshore flow
is expected to return Wednesday and bring some cooling which may
extend into the coastal valleys. As that onshore flow reaches the
Antelope Valley late each afternoon through Friday gusty southwest
to west winds are expected to develop, gusting up to 40 mph through
the evening and resulting in a few hours of critical conditions. In
addition, interior areas will have a high risk for high mixing
heights and plume-driven fire growth from Wednesday through Friday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Warning in effect from 10 AM Tuesday to 9 PM
      PDT Wednesday for zones 36-44>46-88-547. (See LAXNPWLOX).
     Excessive Heat Watch in effect from Wednesday evening through
      Friday evening for zones 36-44>46-88-547. (See LAXNPWLOX).
     Excessive Heat Watch in effect from Wednesday morning through
      Friday evening for zones 37-38-51. (See LAXNPWLOX).
     Wind Advisory in effect until 6 AM PDT Monday for zones
      39-52. (See LAXNPWLOX).
     Excessive Heat Watch in effect from Tuesday morning through
      Wednesday evening for zones 39-41. (See LAXNPWLOX).
     Excessive Heat Warning in effect from 10 AM Tuesday to 9 PM
      PDT Friday for zones 52>54-59. (See LAXNPWLOX).
     Red Flag Warning in effect from 6 PM Monday to 6 AM PDT
      Wednesday for zones 239-252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Monday for
      zones 650-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Monday for
      zones 673-676. (See LAXMWWLOX).
     Gale Watch in effect from Monday afternoon through late
      Tuesday night for zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Gusty northerly winds will bring driving hazards and potentially
critical fire weather conditions Monday night through Tuesday over
southern Santa Barbara County. Very hot temperatures are expected
next week, especially inland, peaking Tuesday for the coast and
Wednesday and Thursday inland, with heat- related illness concerns.

&&

PUBLIC...Gomberg/Thompson
AVIATION...Gomberg
MARINE...Kj
FIRE...MW
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:06 PM PDTExcessive Heat WarningLOXLos Angeles, Santa Barbara7 days
Jun 14, 2:55 AM PDTGale WarningLOX48 hr
Jun 14, 1:57 PM PDTWind AdvisoryLOX8 hr

Nearby

Gale Watches in California, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.